Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
March 03, 2015, 12:26:35 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 657378
  • Total Topics: 50339
  • Online Today: 209
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Meds and brain fog  (Read 808 times)

0 Members and 1 Guest are viewing this topic.

Offline lonbjny

  • Member
  • Posts: 28
Meds and brain fog
« on: August 21, 2014, 12:15:42 AM »
Hi,

Hoping that there is a solution out there.

I am on my third combo. Started on atripla and found it impossible to think clearly. Moved to complera after 5 months. Was on that for 9 months, better but still had brain fog with repeated sensation of waking from dreams during the day. Moved to stribild and have been on that for over a year, best combo yet, but still feel in a mental fog which is gradually sapping direction from my life. There seems little point in doing things when I can sometimes hardly remember doing them.

I want to try something else. Is there any combo that is known for not having any mental side effects?  Am thinking of tivicay and epzicom as all my 3 combos so far have contained truvada so I am thinking that it would be good to try something without that.
My dr seems very unsure in this area of brain fog and is offering little advice. Other than suggesting I may have cognitive damage from HIV. Possibly true but the feeling of being drugged on my combo makes me hopeful that it is the drugs causing it, and therefore different drugs may help.
Has anyone had the brain on complera or stribild and found a successful solution? Or are there combos known to be clear headed?
Thanks as always for sharing your insight and experience,

Offline eric48

  • Member
  • Posts: 1,242
  • @HIVPharmaCure & tinyurl.com/HIVPharmaCure
Re: Meds and brain fog
« Reply #1 on: August 23, 2014, 05:23:28 PM »
Sorry that none of our experience poster had a chance to chime in

That is too bad, but it seems that our 'scientifically inclined' are on vacation

Brain fog... That is a difficult one because:
1 it is not rare
2 it is not a well defined clinical condition

My brain fog may not be same as yours, but if it is I really see what you mean

i yet have to find a good medical or common sense answer to this condition

I have read much, visited several specialist: could not find a clue

Brainjailed

Thatīs my word for it

One day I told my doc: my spouse is poisoning me....

As usual,he was of little help, because this condition is not in his book

I feel intoxicated ! I told him

He could not answer

At that time I tought, NO, I do not feel intoxicated....I am... And you Doc ,you understand, but you keep you mouth shut

Then I start reading those women ī magazine that tell you about detox

I found a few supplements , and,by trial and error, I am getting relief with some supplements

It is a lot of trial and error,but, I am getting better

beware of depression... brain fog might lead to it

the first step for me was to realize what is going on and name it

if intoxication is what describe your condition, then detox is your natural next step

I had to do a lot of experimenting,though....

But, finally,it is kind of gone

If yours is same as mine, it is a really debilitating condition...
NVP/ABC/3TC/... UD (non-infectious) ; CD4 > 1000; CD4/CD8 ~ 2.0   stock & donations : 6 months (2013: FOTO= 5d. ON 2d. OFF ; 2014: Clin. Trial NCT02157311 = 4days ON, 3days OFF ; 2015: use of NVP & 3TC generics
https://clinicaltrials.gov/ct2/show/NCT02157311

Offline lonbjny

  • Member
  • Posts: 28
Re: Meds and brain fog
« Reply #2 on: January 12, 2015, 11:57:01 AM »
Just wanted to update based on my experience.
I switched to Triumeq from Stribild. It has eliminated the daily hangover I have always had on meds. (Atripla worst, Complera better, Stribild better) so am guessing that Truvada was a partial cause. It has also reduced a lot of the brain fog and I now feel more mentally 'able' I guess is the right word.

So I am now the closest I have ever been to having zero side effects. I always heard about other people having zero side effects and was so jealous :)
My personal conclusion is that if you are having issues, particularly ones that seem so vague (brain fog, memory issues) don't give in and accept them. There are combinations that might resolve or reduce them. The only new issue I have right now is some joint pains that coincided with initiation of Triumeq and may be completely unrelated.

Offline eric48

  • Member
  • Posts: 1,242
  • @HIVPharmaCure & tinyurl.com/HIVPharmaCure
Re: Meds and brain fog
« Reply #3 on: January 12, 2015, 03:00:22 PM »
We do not have Triumeq here... Only a Trim-Eco ;-)

Lots of people are happy with Triumeq. So, I guess, I will have to wait...

My detox thing seems to have worked in the meantime and I must admit thing have largely improved in 2014

There may be some residues and fatigue , sometimes, but that is just about it
Good luck
NVP/ABC/3TC/... UD (non-infectious) ; CD4 > 1000; CD4/CD8 ~ 2.0   stock & donations : 6 months (2013: FOTO= 5d. ON 2d. OFF ; 2014: Clin. Trial NCT02157311 = 4days ON, 3days OFF ; 2015: use of NVP & 3TC generics
https://clinicaltrials.gov/ct2/show/NCT02157311

Offline chemeng83

  • Member
  • Posts: 3
Re: Meds and brain fog
« Reply #4 on: January 13, 2015, 09:19:10 AM »
Atripla just straight sucked.  I was on it 2 years and had a full range of side effects, including brain fog.  I switched to Triumeq in October and have had no physc issues.  It's been great and VL/CD4 remained UD/650 (no change with switch). If you can't get triumeq, I'd definitely go with the epi/tiv combo.  Hope you feel better!

 


Terms of Membership for these forums
 

© 2015 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.